Feb 12, 2011 - 1:06 am
My husband has been on Nexavar, since Nov. 2010. In the beginning, he was started on the full dose of 800 mg per day. Almost immediately, the side effects kicked in. According to the Nurses from Nexavar, he has every side effect, except high blood pressure. The Onc. has tried everything from taking him off for a week at a time, to lowering the dosage to half, but still these horrible side effects continue. It's gotten to the point where the Onc. is now allowing him to be off the chemo for 2 whole weeks, and then he will start back on only a fourth of the recommended 800 mgs. He will be monitored to see if things get any better, as far as the side effects. I mean these side-effects are so bad, he loses all quality of life, when he's taking this stuff. Onc. really wants him to try and tolerate, but if it doesn't work this time, then he may switch him to Doxirubicin? I'm so afraid at this point, with the Onc. taking him off and on something because of the side-effects, while his liver cancer may be getting worse while he's off of the med. But at the same time it seems we may be at the point where we're having to weigh out quality of life vs. medication. It can't possibly be time for that yet, can it? BTW his blood work is normal. His dxs is HCC with mets to the lungs.